Taiwanese Journal of Mathematics


Zhou Wei

Full-text: Open access


In this paper, we introduce and study $p$-uniform subsmoothness of a collection of infinitely many closed sets in a Banach space. Using variational analysis and techniques, we mainly study linear regularity for a collection of infinitely many closed sets satisfying $p$-uniform subsmoothness. The necessary or/and sufficient conditions on the linear regularity are obtained in this case. In particular, we extend the characterizations of linear regularity for a collection of infinitely many closed convex sets to the nonconvex setting.

Article information

Taiwanese J. Math., Volume 16, Number 1 (2012), 335-352.

First available in Project Euclid: 18 July 2017

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 90C31: Sensitivity, stability, parametric optimization 90C25: Convex programming 49J52: Nonsmooth analysis [See also 46G05, 58C50, 90C56] 46B20: Geometry and structure of normed linear spaces

linear regularity subsmoothness Clarke subdifferential normal cone asplund space


Wei, Zhou. LINEAR REGULARITY FOR AN INFINITE SYSTEM FORMED BY $\small\textit{p}$-UNIFORMLY SUBSMOOTH SETS IN BANACH SPACES. Taiwanese J. Math. 16 (2012), no. 1, 335--352. doi:10.11650/twjm/1500406544. https://projecteuclid.org/euclid.twjm/1500406544

Export citation


  • R. A. Poliquin and R. T. Rockafellar, Prox-regular functions in variational analysis, Trans. Amer. Math. Soc., 348 (1996), 1805-1838.
  • F. Bernard and L. Thilbaut, Prox-regularity of functions and sets in Banach spaces, Set-Valued Anal., 12 (2004), 25-47.
  • R. T. Rockafellar and R. J. Wets, Variational Analysis, Springer, 1998.
  • R. Poliquin, R. T. Rockafellar and L. Thibault, Local differentiability of distance functions, Trans. Amer. Math. Soc., 352 (2000), 5231-5249.
  • D. Aussel, A. Daniilidis and L. Thibault, Subsmooth sets: Functional characterizations and related concepts, Trans. Amer. Math. Soc., 357 (2005), 1275-1301.
  • X. Y. Zheng, Z. Wei and J.-C. Yao, Uniform subsmoothness and linear regularity for a collection of infinitely many closed sets, Nonlinear Anal., 73 (2010), 413-430.
  • H. H. Bauschke and J. M. Borwein, On projection algorithms for solving convex feasibility problems, SIAM Rev., 38 (1996), 367-426.
  • G. Jameson, The duality of pair of wedges, Proc. Lond. Math. Soc., 24 (1972), 531- 547.
  • H. Bauschke, J. M. Borwein and W. Li, Strong conical hull intersection property, bounded linear regularity, Jameson's property(G), and error bounds in convex optimization, Math. Program. Ser. A, 86 (1999), 135-160.
  • K. F. Ng and W. H. Yang, Regularities and their relations to error bounds, Math. Program., Ser. A, 99 (2004), 521-538.
  • C. Li, K. F. Ng and T. K. Pong, The SECQ, linear regularity, and the strong CHIP for an infinite system of closed convex sets in normed linear spaces, SIAM J. Optim., 18 (2007), 643-665.
  • X. Y. Zheng and K. F. Ng, Metric regularity and constraint qualification for convex inequalities on Banach spaces, SIAM. J. Optim., 15 (2003), 757-772.
  • X. Y. Zheng and K. F. Ng, Linear regularity for a collection of subsmooth sets in Banach spaces, SIAM J. Optim., 19 (2008), 62-76.
  • X. Y. Zheng and K. F. Ng, Calmness for L-subsmooth multifunctions in Banach spaces, SIAM. J. Optim., 19 (2009), 1648-1673.
  • F. H. Clarke, Optimization and Nonsmooth Analysis, Wiley, New York, 1983.
  • F. H. Clarke, Yu. S. Ledyaev, R. J. Stern and P. R. Wolenski, Nonsmooth analysis and control theory, Springer, 1998.
  • B. S. Mordukhovich, Variational Analysis and Generalized Differentiation I/II, Springer-Verlag, Berlin, Heidelberg, 2006.
  • R. R. Phelps, Convex functions, Monotone operators and Differentiability, Lecture Notes in Math. 1364, Springer, New York, 1989.
  • M. M. Day, Normed Linear Spaces, Springer-Verlag, Berlin, 1962.
  • J. P. Aubin and Frankowska, Set-Valued Analysis, Birkhäuser Boston, Boston, MA, 1990.
  • J. Diestel, Geometry of Banach space-selected topics Lect. Notes in Math., Nr. 485, Springer-Verlag, 1975.